EconPapers    
Economics at your fingertips  
 

A characterization of a family of rules for the adjudication of conflicting claims

William Thomson

Games and Economic Behavior, 2013, vol. 82, issue C, 157-168

Abstract: We consider the problem of adjudicating conflicting claims, and characterize the family of rules satisfying four standard invariance requirements, homogeneity, two composition properties, and consistency. It takes as point of departure the characterization of the family of two-claimant rules satisfying the first three requirements, and describes the restrictions imposed by consistency on this family and the further implications of this requirement for problems with three or more claimants. The proof, which is an alternative to Moulinʼs original proof [Moulin, H., 2000. Priority rules and other asymmetric rationing methods. Econometrica 68, 643–684], is based on a general method of constructing consistent extensions of two-claimant rules [Thomson, W., 2007. On the existence of consistent rules to adjudicate conflicting claims: a constructive geometric approach. Rev. Econ. Design 11, 225–251], which exploits geometric properties of paths of awards, seen in their entirety.

Keywords: Claims problems; Consistent extensions; Proportional rule; CEA rule; CEL rule (search for similar items in EconPapers)
JEL-codes: C79 D63 D74 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0899825613001048
Full text for ScienceDirect subscribers only

Related works:
Working Paper: A Characterization of a Family of Rules for the Adjudication of Conflicting Claims (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:gamebe:v:82:y:2013:i:c:p:157-168

Access Statistics for this article

Games and Economic Behavior is currently edited by E. Kalai

More articles in Games and Economic Behavior from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-07-22
Handle: RePEc:eee:gamebe:v:82:y:2013:i:c:p:157-168